I Switched my Birth Control (and this happened)

Back when I was 18, I started some acne medication that doubled as birth control. Now, almost 10 years later, I switched to a much lighter pill. This is what happened…

My Skin

My previous birth control pill was designed to battle acne. Needless to say, it dried out my skin. I rarely had any pimples and lost my greasy skin.

After a while I started to notice some fine lines, saggy skin and dull complexion. I blamed it on getting older and didn’t think it had anything to do with the medication I was on. But now, 4 months after switching to this new pill, my skin looks younger. Fine lines have reduced and my greasy glow has returned.

Sure, I get a pimple here and there. But nothing like the cystic acne I had when I was younger.

My Hair

Not only did my previous birth control pill dry out my skin. It also dried out my scalp. My hair grew slower and I rarely had to wash it.

Now my hair gets greasy after about 2 days and it seems to grow by the week.

My Weight

I’ve always been a bit of a yoyo when it comes to weight. I tend to gain and lose 10 pounds a year.

After switching my birth control pill, it seems like my weight is much more stable. I don’t have to put in that much effort in maintaining my weight. Whereas before, I really had to watch my caloric intake.

And call me crazy, but it seems like my cellulite has reduced significantly after switching pills. It also looks like I’m able to build muscle tone faster.

My Mood

I’m not a robot anymore!

On my previous pill, I barely had any ups and downs. It felt like my emotions were flatlining and nothing could really excite or sadden me.

I’m not saying I’m overemotional now. But I can actually feel happy for no particular reason. Same way I can feel sad ‘some days of the month’.

My Period

It can’t all be good.

I used to be able to set a clock to my period. I knew exactly when I was going to get my peroid and for how long.

Now it’s more of a guesstimate. I feel I’m getting more regular, now that I’ve been taking this new pill for a couple of months. But I do bleed like a pig for multiple days.

Was that TMI? Oh well, fits the subject of the post! Right?

Leave A Comment

Related Posts